Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 36, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 3, 2014, 8:42 AM EDT. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2014, 8:42 AM EDT (12:42 UTC)
- Expired
- Oct 5, 2014, 9:26 PM EDT
- In force
- 61 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
383 WHUS71 KCLE 031242 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 842 AM EDT FRI OCT 3 2014 LEZ142>149-032100- /O.NEW.KCLE.SC.Y.0036.141003T1242Z-141005T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 842 AM EDT FRI OCT 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SUNDAY. * WINDS AND WAVES: SOUTH WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED TODAY. A COLD FRONT WILL CROSS THE LAKE THIS AFTERNOON AND BRING WINDS AROUND TO THE WEST-SOUTHWEST. THEY WILL MAINTAIN THIS DIRECTION THROUGH MUCH OF THE WEEKEND BUT WILL ALSO INCREASE TO 20 TO 30 KNOTS BY SATURDAY MORNING. WAVES OFFSHORE WILL BEGIN TO BUILD TO 2 TO 4 FEET TODAY...WITH THE LARGER WAVES OF 4 TO 8 FEET EXPECTED BY MIDDAY SATURDAY. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY PERSIST THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
10 follow-up statements
526 WHUS71 KCLE 031956 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 356 PM EDT FRI OCT 3 2014 LEZ142>149-040400- /O.CON.KCLE.SC.Y.0036.000000T0000Z-141005T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 356 PM EDT FRI OCT 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. * WINDS AND WAVES: SOUTH WINDS OF 20 TO 30 KNOTS WILL SHIFT TO THE WEST-SOUTHWEST WITH THE PASSAGE OF A COLD FRONT EARLY THIS EVENING. WEST-SOUTHWEST WINDS TO 30 KNOTS WILL CONTINUE THROUGH MUCH OF THE WEEKEND. WAVES WILL BUILD TO 4 TO 8 FEET. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY PERSIST THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
802 WHUS71 KCLE 040120 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 920 PM EDT FRI OCT 3 2014 LEZ142>149-040930- /O.CON.KCLE.SC.Y.0036.000000T0000Z-141005T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 920 PM EDT FRI OCT 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. * WINDS AND WAVES: WEST-SOUTHWEST WINDS 15 TO 25 KNOTS WILL INCREASE TO 30 KNOTS AND WILL CONTINUE THROUGH MUCH OF THE WEEKEND. WAVES WILL BUILD TO 4 TO 8 FEET OVERNIGHT. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY PERSIST THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
616 WHUS71 KCLE 040813 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 413 AM EDT SAT OCT 4 2014 LEZ142>149-041615- /O.CON.KCLE.SC.Y.0036.000000T0000Z-141005T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 413 AM EDT SAT OCT 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. * WINDS AND WAVES: WEST-SOUTHWEST WINDS 15 TO 25 KNOTS WILL INCREASE TO 30 KNOTS AND WILL CONTINUE THROUGH MUCH OF THE WEEKEND. WAVES WILL BUILD TO 4 TO 9 AND PERSIST INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
586 WHUS71 KCLE 041311 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 911 AM EDT SAT OCT 4 2014 LEZ142>149-042115- /O.CON.KCLE.SC.Y.0036.000000T0000Z-141005T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 911 AM EDT SAT OCT 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. * WINDS AND WAVES: SOUTHWEST WINDS TO 30 KNOTS TODAY WILL DROP TO 20 TO 25 KNOTS TONIGHT AND 15 TO 25 KNOTS SUNDAY. WAVES WILL BUILD TO 6 TO 9 AND PERSIST INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
232 WHUS71 KCLE 041936 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 336 PM EDT SAT OCT 4 2014 LEZ145>149-050345- /O.EXT.KCLE.SC.Y.0036.000000T0000Z-141006T0800Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 336 PM EDT SAT OCT 4 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS AND WAVES: SOUTHWEST WINDS TO 30 KNOTS WILL DROP TO 20 TO 25 KNOTS TONIGHT AND 15 TO 25 KNOTS SUNDAY. WAVES OF 6 TO 9 FEET WILL CONTINUE AT 5 TO 8 FEET SUNDAY BEFORE SUBSIDING TO 2 TO 4 FEET TOWARDS MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$ LEZ142>144-050345- /O.CON.KCLE.SC.Y.0036.000000T0000Z-141005T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 336 PM EDT SAT OCT 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. * WINDS AND WAVES: SOUTHWEST WINDS TO 30 KNOTS WILL DROP TO 10 TO 20 KNOTS OVERNIGHT. WAVES FROM 4 TO 6 FEET WILL DIMINISH TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
240 WHUS71 KCLE 050112 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 912 PM EDT SAT OCT 4 2014 LEZ145>149-050915- /O.CON.KCLE.SC.Y.0036.000000T0000Z-141006T0800Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 912 PM EDT SAT OCT 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS AND WAVES: SOUTHWEST WINDS TO 30 KNOTS WILL DROP TO 20 TO 25 KNOTS TONIGHT AND 15 TO 25 KNOTS SUNDAY. WAVES OF 6 TO 9 FEET WILL CONTINUE AT 5 TO 8 FEET SUNDAY BEFORE SUBSIDING TO 2 TO 4 FEET TOWARDS MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$ LEZ142>144-050800- /O.CON.KCLE.SC.Y.0036.000000T0000Z-141005T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 912 PM EDT SAT OCT 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. * WINDS AND WAVES: SOUTHWEST WINDS TO 30 KNOTS WILL DROP TO 10 TO 20 KNOTS OVERNIGHT. WAVES FROM 4 TO 6 FEET WILL DIMINISH TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
815 WHUS71 KCLE 050812 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 412 AM EDT SUN OCT 5 2014 LEZ142>144-050915- /O.EXP.KCLE.SC.Y.0036.000000T0000Z-141005T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 412 AM EDT SUN OCT 5 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. HOWEVER CONDITIONS WILL REMAIN CHOPPY ON THE WESTERN BASIN INTO EARLY AFTERNOON WITH 2 TO 4 FOOT WAVES COMMON. $$ LEZ145>149-051615- /O.CON.KCLE.SC.Y.0036.000000T0000Z-141006T0800Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 412 AM EDT SUN OCT 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS AND WAVES: SOUTHWEST WINDS 15 TO 25 KNOTS. WAVES OF 6 TO 9 FEET SUBSIDING TO 4 TO 6 FEET TONIGHT. WINDS AND WAVES MAY DECREASE FURTHER BY SUNRISE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
457 WHUS71 KCLE 051326 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 926 AM EDT SUN OCT 5 2014 LEZ145>149-052130- /O.CON.KCLE.SC.Y.0036.000000T0000Z-141006T0800Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 926 AM EDT SUN OCT 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS AND WAVES: SOUTHWEST WINDS 15 TO 25 KNOTS WILL DROP TO 10 TO 20 KNOTS OVERNIGHT AND TURN SOUTH. TONIGHT WAVES OF 5 TO 7 FEET TODAY WILL SUBSIDE TO 2 TO 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
786 WHUS71 KCLE 051928 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 328 PM EDT SUN OCT 5 2014 LEZ145>149-060330- /O.CON.KCLE.SC.Y.0036.000000T0000Z-141006T0800Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 328 PM EDT SUN OCT 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS AND WAVES: SOUTHWEST WINDS 15 TO 25 KNOTS WILL DROP TO 10 TO 20 KNOTS OVERNIGHT AND TURN SOUTH. TONIGHT WAVES OF 5 TO 7 FEET TODAY WILL SUBSIDE TO 2 TO 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT IMMEDIATELY. && $$
938 WHUS71 KCLE 060126 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 926 PM EDT SUN OCT 5 2014 LEZ145>149-060230- /O.CAN.KCLE.SC.Y.0036.000000T0000Z-141006T0800Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 926 PM EDT SUN OCT 5 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 7:31 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 3, 7:31 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 731 AM EDT FRI OCT 3 2014 .SYNOPSIS... A STRONG COLD FRONT OVER THE MIDWEST WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING BRINGING MUCH COOLER WEATHER BACK TO THE AREA FOR THE WEEKEND. A DEEP TROUGH ALOFT AND A SURFACE TROUGH WILL CROSS THE LOWER GREAT LAKES ON SATURDAY. THE TROUGH ALOFT AND UNSEASONABLY COOL WEATHER WILL REMAIN OVER THE GREAT LAKES WITH THE NEXT COLD FRONT DUE BY TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NO MAJOR CHANGES TO THE EARLY MORNING UPDATE. ADJUSTED THE HOURLY TEMPERATURE FORECAST THIS MORNING TO CORRELATE TO THE 6 AM TEMPERATURES. NUDGED UP THE FORECAST HIGHS FOR NW OHIO SO THAT EVERYONE AT LEAST HAS A FORECAST AROUND 70 (OR MORE) SINCE THE CURRENT TEMP IS ABOUT 70. ORIGINAL "TODAY" DISCUSSION... THE DETAILS OF THE FORECAST HINGE TO A GREAT EXTENT ON THE INITIAL PUSH OF SHOWERS ACROSS THE FORECAST AREA THIS MORNING IN ADVANCE OF THE COLD FRONT. HOW FAR DO THE SHOWERS ADVANCE AND HOW MUCH DEBRIS CLOUDINESS LINGERS? SOME REDEVELOPMENT OF SHOWERS IS LIKELY WITH THE COLD FRONTAL PASSAGE FROM MID AFTERNOON THROUGH THIS EVENING. IF WE WERE TO GET SOME CLEARING THEN YOU HAVE AN UNSEASONABLY WARM/MOIST AIR MASS WITH 50 KNOTS 0-6KM SHEAR AND A RELATIVELY STRONG WIND FIELD ALOFT. IF YOU CAN DESTABILIZE THE ATMOSPHERE THEN YOU ADD THE KEY INGREDIENT FOR STRONG TO SEVERE THUNDERSTORMS. THE MODEL SOUNDINGS SHOW DECENT DRYING ALOFT SO YOU WOULD HAVE TO HAVE MORE CAPE THAN PROGGED TO GET THE VERTICAL GROWTH NECESSARY TO BECOME SEVERE. OFTEN THE MODELS ARE POOR AT THIS TYPE OF FORECAST THOUGH. THE ODDS ARE AGAINST GETTING THE INSTABILITY WE NEED BUT THERE IS A SMALL CHANCE...MAINLY FROM AROUND THE I-71 CORRIDOR EAST...BY MID/LATE AFTERNOON INTO EARLY EVENING. WILL NOT MENTION IT SPECIFICALLY IN THE FORECAST BUT WILL CONTINUE TO MENTION IT IN THE HAZARDOUS WEATHER OUTLOOK. THE SAME FACTORS THAT MAKE THE THUNDERSTORM FORECAST A CHALLENGE MAKE THE TEMPERATURE FORECAST A CHALLENGE. HIGHS OVER THE MIDWEST JUST AHEAD OF THE FRONT WERE IN THE UPPER 60S AND 70S YESTERDAY. THE BEST CHANCE OF GETTING INTO THE UPPER 70S MIGHT BE YOUNGSTOWN/WARREN... ASHTABULA AND NORTHWEST PA. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... THE MODELS CONTINUE TO SHOW AN UPPER LOW CLOSING OFF OVER THE LOWER GREAT LAKES ON SATURDAY AS THE NEXT SHORT WAVE DROPS INTO THE TROUGH ALOFT. THIS SHOULD PRODUCE SCATTERED SHOWERS. IT IS COLD ENOUGH ALOFT FOR LAKE EFFECT BUT THE FLOW WILL LIKELY STAY FROM THE SOUTHWEST. THE MAJORITY OF THE SHOWERS SHOULD TAPER OFF SATURDAY NIGHT AS THE UPPER LOW LIFTS OUT. THE NEXT SHORT WAVE (THERE ARE A BUNCH OF THEM COMING) SHOULD CROSS THE LAKES ON SUNDAY MORNING. NOT SURE IF THERE WILL BE MUCH SHOWERS OUTSIDE OF THE SNOW BELT. THE NEXT SHORT WAVE IS PROGGED TO DEEPEN THE TROUGH ONCE AGAIN AND THE MODELS ARE HINTING AT FRONTOGENESIS BY LATER MONDAY INTO TUESDAY WITH ADDITIONAL SHOWERS. HIGHS SATURDAY WILL BE QUITE CHILLY...CLOSER TO NORMALS FOR EARLY NOVEMBER...STRUGGLING TO GET MUCH ABOVE THE LOWER 50S. TEMPERATURES WILL THEN BE ABLE TO MODERATE A BIT EACH DAY...RECOVERING A FEW DEGREES IN THE 50S TO AROUND 60 ON SUNDAY...THEN THE LOWER 60S MONDAY. LOWS MOSTLY IN THE UPPER 30S AND LOWER 40S. TIME TO TURN THE FURNACE BACK ON. && .LONG TERM /TUESDAY THROUGH THURSDAY/... DEEP DIGGING UPPER LEVEL TROUGH OVER THE EASTERN HALF OF THE UNITED STATES WILL BEGIN TO SHIFT EAST AND OFF THE EASTERN SEABOARD BY THURSDAY. THIS IS IN RESPONSE TO SLIGHTLY AMPLIFYING RIDGE OVER THE WESTERN UNITED STATES THAT BEGINS TO DEAMPLIFY BY WEDNESDAY RETURNING THE FLOW TO MORE ZONAL BY WEDNESDAY NIGHT INTO THURSDAY. THE ZONAL FLOW WILL CONTINUE INTO THE EARLY PART OF THE WEEKEND. SURFACE LOW IN RESPONSE TO UPPER LEVEL LOW OVER THE NORTHERN GREAT LAKES REGION WILL PUSH EAST ON TUESDAY AND WEDNESDAY AND DRAG THE SURFACE TROUGH EAST WITH IT. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION WEDNESDAY INTO THURSDAY. THIS WILL HELP TO PUSH THE MOISTURE ASSOCIATED WITH THE UPPER LEVEL TROUGH OUT TO THE EAST OF THE FORECAST AREA ALLOWING FAIR DRIER AIR TO WORK INTO THE REGION. THIS IN TURN WILL BRING A RETURN BACK TO FAIR WEATHER TO THE REGION. COLD AIR ADVECTION IN COMBINATION WITH THE SHOWER THREAT UNDER THE UPPER LEVEL TROUGH WILL KEEP TEMPERATURES FEELING MORE FALL LIKE TUESDAY THROUGH WEDNESDAY. WILL START TO SEE SOME WARM AIR ADVECTION TAKE PLACE THURSDAY INTO FRIDAY AS THE HIGH PRESSURE SHIFTS EAST OF THE REGION. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... TIMING OF THE MAIN AREA OF PRECIPITATION WILL MOVE FROM WEST TO EAST THIS MORNING. IT SHOULD ARRIVE AT TOLEDO AND FINDLAY AND THEN SHIFT EAST ACROSS THE REST OF THE FORECAST AREA DURING THE MORNING. THERE IS THE POSSIBILITY THAT BY THE TIME IT REACHES EASTERN HALF OF THE AREA THAT ENOUGH INSTABILITY COULD OCCUR TO PRODUCE SOME THUNDER. SOME THUNDER IS ALREADY BEING REPORTED ALONG THE LINE AND WINDS ARE GUSTING AS HIGH AS 30 KNOTS IN A FEW PLACES. STORM PREDICTION CENTER HAS THE AREA IN A GENERAL AREA FOR THUNDERSTORMS. AS COLD FRONT SLIPS BY...CEILINGS AND VISIBILITIES WILL BE ON THE DECLINE THROUGH THE AFTERNOON INTO TONIGHT IN THE WEST BUT WILL REMAIN STRONG THROUGH THE NIGHT IN THE EAST. SCATTERED SHOWERS STILL POSSIBLE AS WELL. .OUTLOOK...NON VFR LIKELY SATURDAY NE OH/NW PA...PERHAPS LINGERING INTO SUNDAY MORNING. && .MARINE... OFFSHORE SOUTHERLY FLOW WILL MINIMIZE SMALL CRAFT ADVISORY THREAT WITHIN THE 5 NAUTICAL MILES FROM SHORE. I ANTICIPATE THAT AREAS WHERE THE OPEN WATERS AND NEARSHORE MEET COULD BE APPROACHING 4 FEET THIS MORNING. WINDS ARE EXPECTED TO DIMINISH LATER THIS MORNING SO ANY SMALL CRAFT ADVISORY THREAT WILL BE BRIEF. SO WILL HOLD OFF ON SMALL CRAFT ADVISORY. TONIGHT WILL BE ANOTHER STORY AS FLOW BECOMES MORE WESTERLY BEHIND THE COLD FRONT. THIS COLD AIR ADVECTION OVER THE LAKE AND STRONGER WINDS WILL DRIVE WINDS UP TO 7 FEET OR SO INTO THE NEARSHORE WATERS. THIS MAY WIND UP BEING A LONG TERM SMALL CRAFT ADVISORY THAT WILL EXTEND INTO SUNDAY NIGHT AS WINDS BEGIN TO DIMINISH. AFTER THAT...WINDS GRADUALLY DIMINISH AS HIGH PRESSURE BEGINS TO APPROACH THE REGION BY MID WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY
Hazardous weather outlook, Oct 3, 5:09 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 509 AM EDT FRI OCT 3 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-040915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 509 AM EDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AS A COLD FRONT CROSSES THE AREA. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT THERE IS A POTENTIAL FOR WIND DAMAGE WITH THE STRONGEST STORMS...MAINLY EAST OF INTERSTATE 71 THIS AFTERNOON AND EARLY EVENING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.